Alert archive / North Carolina / Gale Warnings in 2012
Gale Warning 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Nov 21, 2012, 1:16 PM EST. It took effect at Nov 22, 2012, 7:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2012, 1:16 PM EST (18:16 UTC)
- In effect from
- Nov 22, 2012, 7:00 AM EST
- Expired
- Nov 22, 2012, 3:08 PM EST
- In force
- 8 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
303 WHUS72 KMHX 211816 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 116 PM EST WED NOV 21 2012 ...GUSTY NORTH WINDS TO STRENGTHEN ALONG THE NORTH CAROLINA COAST TONIGHT AND THURSDAY AND AGAIN ON SATURDAY... .LOW PRESSURE WELL OFFSHORE OF THE NORTH CAROLINA COAST IS FORECAST TO INTENSIFY TONIGHT AND THURSDAY PRODUCING NORTHERLY WINDS OF 25 TO 35 KNOTS AND SEAS TO 13 FEET. WINDS ARE FORECAST TO DIMINISH THURSDAY NIGHT AND ESPECIALLY FRIDAY. SEAS WILL BEGIN TO GRADUALLY SUBSIDE THURSDAY NIGHT AND FRIDAY BUT ARE FORECAST TO REMAIN AT OR ABOVE 6 FEET OVER THE OUTER WATERS THROUGH THE WEEKEND AS A COLD IS FORECAST TO CROSS THE WATERS FRIDAY NIGHT PRODUCING NORTHERLY WINDS TO 25 KNOTS SATURDAY. AMZ152-154-220900- /O.EXT.KMHX.SC.Y.0082.000000T0000Z-121122T1200Z/ /O.NEW.KMHX.GL.W.0012.121122T1200Z-121123T0000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 116 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY. * WINDS...NORTH 20 TO 30 KT WITH FREQUENT GUSTS UP TO 35 KT THURSDAY. * SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-220900- /O.NEW.KMHX.SC.Y.0085.121122T0000Z-121123T0000Z/ ALBEMARLE SOUND- 116 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-220900- /O.CON.KMHX.SC.Y.0082.000000T0000Z-121125T1600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 116 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... * WINDS...NORTH 20 TO 30 KT. * SEAS...8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-220900- /O.CON.KMHX.SC.Y.0082.000000T0000Z-121124T1300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 116 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-220900- /O.CON.KMHX.SC.Y.0084.121121T2100Z-121123T0600Z/ PAMLICO SOUND- 116 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
012 WHUS72 KMHX 212310 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 610 PM EST WED NOV 21 2012 ...GUSTY NORTH WINDS TO STRENGTHEN ALONG THE NORTH CAROLINA COAST TONIGHT AND THURSDAY AND AGAIN ON SATURDAY... .LOW PRESSURE WELL OFFSHORE OF THE NORTH CAROLINA COAST IS FORECAST TO INTENSIFY TONIGHT AND THURSDAY PRODUCING NORTHERLY WINDS OF 25 TO 35 KNOTS AND SEAS TO 13 FEET. WINDS ARE FORECAST TO DIMINISH THURSDAY NIGHT AND ESPECIALLY FRIDAY. SEAS WILL BEGIN TO GRADUALLY SUBSIDE THURSDAY NIGHT AND FRIDAY BUT ARE FORECAST TO REMAIN AT OR ABOVE 6 FEET OVER THE OUTER WATERS THROUGH THE WEEKEND AS A COLD IS FORECAST TO CROSS THE WATERS FRIDAY NIGHT PRODUCING NORTHERLY WINDS TO 25 KNOTS SATURDAY. AMZ152-154-220915- /O.CAN.KMHX.SC.Y.0082.000000T0000Z-121122T1200Z/ /O.CON.KMHX.GL.W.0012.121122T1200Z-121123T0000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 610 PM EST WED NOV 21 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 7 PM EST THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WINDS...NORTH 20 TO 30 KT WITH FREQUENT GUSTS UP TO 35 KT THURSDAY. * SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-220915- /O.CON.KMHX.SC.Y.0082.000000T0000Z-121125T1600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 610 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... * WINDS...NORTH 20 TO 30 KT. * SEAS...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-220915- /O.CON.KMHX.SC.Y.0082.000000T0000Z-121124T1300Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 610 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-220915- /O.CON.KMHX.SC.Y.0084.000000T0000Z-121123T0600Z/ PAMLICO SOUND- 610 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-220915- /O.CON.KMHX.SC.Y.0085.121122T0000Z-121123T0000Z/ ALBEMARLE SOUND- 610 PM EST WED NOV 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THURSDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
477 WHUS72 KMHX 220848 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 348 AM EST THU NOV 22 2012 ...GUSTY NORTH WINDS ALONG THE NORTH CAROLINA COAST TODAY AND AGAIN ON SATURDAY... .LOW PRESSURE WELL OFFSHORE OF THE NORTH CAROLINA COAST IS FORECAST TO INTENSIFY TODAY PRODUCING NORTHERLY WINDS OF 25 TO 35 KNOTS AND SEAS TO 13 FEET. WINDS ARE FORECAST TO DIMINISH TONIGHT AND ESPECIALLY FRIDAY. SEAS WILL BEGIN TO GRADUALLY SUBSIDE TONIGHT AND FRIDAY BUT ARE FORECAST TO REMAIN AT OR ABOVE 6 FEET OVER THE OUTER WATERS THROUGH THE WEEKEND AS A COLD FRONT IS FORECAST TO CROSS THE WATERS FRIDAY NIGHT PRODUCING NORTHERLY WINDS TO 25 KNOTS SATURDAY. AMZ152-154-222100- /O.CON.KMHX.GL.W.0012.121122T1200Z-121123T0000Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 348 AM EST THU NOV 22 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * WINDS...NORTH 20 TO 30 KT WITH FREQUENT GUSTS UP TO 35 KT TODAY. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-222100- /O.EXT.KMHX.SC.Y.0082.000000T0000Z-121125T0000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 348 AM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT TODAY. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-222100- /O.CON.KMHX.SC.Y.0082.000000T0000Z-121125T1600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 348 AM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... * WINDS...NORTH 20 TO 30 KT TODAY. * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-222100- /O.CON.KMHX.SC.Y.0084.000000T0000Z-121123T0600Z/ PAMLICO SOUND- 348 AM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT TODAY. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-222100- /O.CON.KMHX.SC.Y.0085.000000T0000Z-121123T0000Z/ ALBEMARLE SOUND- 348 AM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT TODAY. * SEAS...2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
764 WHUS72 KMHX 222008 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 308 PM EST THU NOV 22 2012 ...GUSTY NORTH WINDS ALONG THE NORTH CAROLINA COAST TONIGHT AND AGAIN ON SATURDAY... .LOW PRESSURE WELL OFFSHORE OF THE NORTH CAROLINA COAST WILL MOVE AWAY WHILE HIGH PRESSURE BUILDS OVER THE WATERS FRIDAY. A DRY COLD FRONT IS FORECAST TO CROSS THE WATERS FRIDAY NIGHT. NORTHERLY WINDS 20 TO 30 KNOTS THIS EVENING WILL DIMINISH RAPIDLY ON FRIDAY THEN INCREASE AGAIN OUT OF THE NORTHWEST TO 25 KNOT SATURDAY INTO SATURDAY NIGHT. 12 FOOT SEAS TONIGHT WILL REMAIN AT OR ABOVE 6 FEET OVER THE OUTER WATERS THROUGH SUNDAY. AMZ152-154-230900- /O.CAN.KMHX.GL.W.0012.000000T0000Z-121123T0000Z/ /O.EXB.KMHX.SC.Y.0082.000000T0000Z-121125T1800Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 308 PM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 30 KT TONIGHT. * SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-230900- /O.CON.KMHX.SC.Y.0082.000000T0000Z-121125T1600Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 308 PM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT. * SEAS...8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-230900- /O.CON.KMHX.SC.Y.0082.000000T0000Z-121125T0000Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 308 PM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT TONIGHT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-230600- /O.CON.KMHX.SC.Y.0084.000000T0000Z-121123T0600Z/ PAMLICO SOUND- 308 PM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... * WINDS...NORTH 20 TO 35 KT WITH GUSTS UP TO 30 KT. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-230000- /O.CON.KMHX.SC.Y.0085.000000T0000Z-121123T0000Z/ ALBEMARLE SOUND- 308 PM EST THU NOV 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...AROUND 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Nov 21, 1:01 PM EST, 15 minutes earlier.
Area forecast discussion, Nov 21, 1:01 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
101 PM EST WED NOV 21 2012
.SYNOPSIS...
LOW PRESSURE WELL OFF OF THE SOUTHEAST COAST WILL DRIFT SLOWLY
EAST THROUGH FRIDAY. MEANWHILE HIGH PRESSURE BUILDS INTO THE REGION
FROM THE NORTH AND WEST. A COLD FRONT WITH LIMITED MOISTURE WILL
APPROACH FROM THE WEST FRIDAY AND CROSS THE AREA EARLY SATURDAY.
HIGH PRESSURE WILL BUILD IN FROM THE WEST SATURDAY THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 100 PM WEDNESDAY...AN UPPER TROUGH WAS LOCATED OVER THE
EASTERN US WITH WHAT APPEARS TO BE AN EMBEDDED SHORTWAVE OVER THE
CAROLINA PIEDMONT. THIS SHORTWAVE IS FORECAST TO SWING THROUGH
EASTERN NC THIS AFTERNOON AND EVENTUALLY KICK THE TROUGH OFFSHORE.
THE LOW LEVEL FLOW REMAINS OUT OF THE NORTH. EXTENSIVE AREA OF LOW
CLOUDS THIS MORNING HAS DISSIPATED BUT PATCHES OF DENSER CLOUD
COVER REMAINDER ROUGHLY FROM JACKSONVILLE NORTH TO COLUMBIA. THINK
THESE DENSER CLOUD PATCHES WILL PERSIST UNTIL THE SHORTWAVE
CROSSES THE AREA LATER THIS AFTERNOON. MOST LOCATIONS WILL
EXPERIENCE SUNNY TO MOSTLY SUNNY SKIES WITH HIGHS AROUND 60
DEGREES. GUSTY NORTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
DIGGING UPPER TROF WILL INDUCE CUTOFF LOW DEVELOPMENT OFF THE SE
COAST TONIGHT. SUBSEQUENT DEEPENING OF THE SFC LOW FURTHER
TIGHTENS THE PRES GRADIENT WITH WINDS AGAIN BECOMING GUSTY NEAR
THE COAST. CLOUD COVER MAY BACK IN OVER COASTAL AREAS IN
WRAPAROUND MOISTURE BUT EXPECT PRECIP WILL REMAIN LARGELY OFFSHORE
OVERNIGHT. MAINLY CLEAR SKIES AND AT LEAST PARTIAL DECOUPLING
YIELDS LOW TEMPS IN THE 30S INLAND WITH 40S TO NEAR 50 AT THE
COAST WITH WIND OFF THE WARMER WATER.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 345 AM WED...A LARGE POSITIVELY TILTED UPPER TROUGH WILL
CONTINUE TO PUSH EAST OFF THE SOUTHEAST COAST THANKSGIVING DAY WITH
A SURFACE CYCLONE FORMING AS THE ENTIRE SYSTEM PUSHES EAST TOWARDS
BERMUDA AND OUT TO SEA. WEAK RIDGING ALOFT WILL SLIDE ACROSS
THE REGION THURS/THURS NIGHT WHILE AN UPPER TROUGH ACROSS THE
NORTHERN PLAINS DIGS SOUTH TOWARDS THE REGION. SURFACE RIDGE WILL
CONTINUE TO NOSE SOUTH ACROSS THE REGION THURS/FRI AHEAD OF AN
APPROACHING COLD FRONT LATE FRI INTO FRI NIGHT. THE NORTHERLY
PRESSURE GRADIENT WILL PERSIST THROUGH THANKSGIVING DAY INTO FRI
MORNING PRODUCING GUSTY WINDS ACROSS THE OUTER BANKS. WINDS FINALLY
BEGIN TO WEAKEN FRI AS HIGH PRESSURE TAKES OVER. LOW LEVEL
THICKNESSES WILL RANGE 1335-1340 METERS THURS...THEN INCREASE TO
1350-1360 ON FRI. WINDS WILL BACK WEST THE SOUTHWEST AHEAD OF THE
COLD FRONT FRI...ALLOWING FOR WEAK RETURN FLOW BRIEFLY FRI. EXPECT
MAX TEMPS AROUND 60 THURS INCREASING TO THE MID 60S ON FRI UNDER
MOSTLY SUNNY SKIES BOTH DAYS.
MODELS IN GOOD AGREEMENT WITH WEAK/DRY COLD FRONT CROSSING THE
REGION LATE FRI NIGHT/EARLY SAT MORNING. MOISTURE CONTINUES TO REMAIN
LIMITED WITH THIS SYSTEM AND WILL MAINTAIN NO PRECIP WITH THIS
PACKAGE. MODERATE CAA IN GUSTY NW FLOW WILL BRING TEMPS BACK SLIGHTLY
BELOW NORMAL SAT WITH HIGHS MID/UPPER 50S. UPPER TROUGH WILL PUSH
OFF THE MID ATLANTIC COAST SAT NIGHT WITH BROAD SURFACE RIDGE
BUILDING EAST OVER THE REGION SUN INTO MON. UPPER ZONAL FLOW WILL
PERSIST OVER THE REGION SAT NIGHT THROUGH TUES...AHEAD OF A LARGE
UPPER TROUGH DIGGING INTO THE DEEP SOUTH REGION TUES. COLDEST NIGHT
OF THE SEASON IS EXPECTED SAT NIGHT AS A STRONG SURFACE BASED
INVERSION DEVELOPS UNDER CLEAR SKIES WITH WEAK CAA ALOFT. LOWS WILL
FALL INTO THE UPPER 20S INLAND TO LOWER 30S ACROSS THE SOUND
COUNTIES AND LOWER 40S FOR THE OUTER BANKS. THIS WILL LIKELY BE COOL
ENOUGH TO END THE GROWING SEASON FOR TYRRELL...MAINLAND HYDE AND
DARE COUNTIES. HIGHS SUNDAY WILL BE IN THE LOW 50S...THEN MODERATE
INTO THE LOWER 60S MON AS THE SURFACE RIDGE SHIFTS OFF THE COAST
ALLOWING WEAK WAA TO INITIATE DUE TO SWLY FLOW.
THE NEXT FRONTAL SYSTEM WILL APPROACH FROM THE WEST TUES AND
INTRODUCED SLIGHT CHANCE POPS TUES AFTERNOON...HOWEVER THERE ARE
CONSIDERABLE TIMING DIFFERENCES WITH THIS FRONTAL SYSTEM. WINDS BACK
SW MON INTO TUES AS HIGH PRESSURE SHIFTS OFFSHORE AND FRONT
APPROACHES FROM THE WEST. LOW LEVEL THICKNESSES BUILD TO 1355-1360
METERS TUES SUPPORTING TEMPS IN THE LOW TO MID 60S. OVERALL...USED A
BLEND OF PREVIOUS FORECAST WITH LATEST MAV/ECMWF MOS FOR THE
EXTENDED WITH ONLY MINOR TWEAKS IN MAX/MIN TEMPS.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY AFTERNOON/...
AS OF 1230 PM WED...VFR CONDITIONS EXPECTED THROUGH THE PERIOD AT ALL
TAF LOCATIONS.
LOW PRESSURE OFFSHORE WILL RETROGRADE WESTWARD SLIGHTLY...WHILE
STAYING WELL OFFSHORE...OVER THE NEXT 24 HOURS. SOME RESIDUAL CLOUDS
ARE STILL LINGERING THIS AFTERNOON ACROSS THE COASTAL LOCATIONS AND
HAVE SINCE ERODED ACROSS KEWN/KOAJ. EXPECT CLEAR SKIES THROUGH THE
OVERNIGHT HOURS WITH SOME CLOUDS FILTERING ACROSS THE COASTAL
AREAS LATER TOMORROW AFTERNOON...LIKELY NOT IMPACTING TAF
LOCATIONS. WINDS WILL BE AROUND 10-15 KTS TODAY...SUBSIDING A BIT
OVERNIGHT...AND BECOMING GUSTY YET AGAIN TOMORROW.
LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 405 AM WED...PREDOMINANT VFR CONDITIONS EXPECTED THROUGH
THE LONG TERM ACROSS ALL TERMINALS. HIGH PRESSURE WILL PERSIST
ACROSS THE REGION THROUGH FRI...THEN A WEAK/DRY COLD FRONT WILL
CROSS LATE FRI/EARLY SAT WITH HIGH PRESSURE AGAIN RIDGING INTO THE
REGION FROM THE WEST. NW WINDS MAY BE GUSTY SAT AFTERNOON.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 100 PM WEDNESDAY...MAIN STORY WILL BE THE STRENGTHENING
NORTHERLY FLOW LATER THIS AFTERNOON AND TONIGHT WITH STRONG SMALL
CRAFT ADVISORY CONDITIONS AND POSSIBLY LOW END GALES EXPECTED TO
DEVELOP OVER THE NC COASTAL WATERS AS COLD ADVECTION OCCURS OVER
THE WATERS. SMALL CRAFT ADVISORIES HAVE ALREADY BEEN ISSUED FOR
ALL WATERS EXCEPT FOR THE ALBEMARLE SOUND. WILL BE MONITORING THE
ALBEMARLE SOUND AS FREQUENT GUSTS THERE COULD REACH 25 KT TONIGHT
NECESSITATING THE ISSUANCE OF AN ADVISORY. SEAS WILL AGAIN BUILD
IN THE STRENGTHENING NORTH FLOW THIS AFTN AND OVERNIGHT REACHING
THE 7-12 FT RANGE BY THURSDAY MORNING.
LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 410 AM WED...SCA CONDITIONS WILL CONTINUE THROUGH SAT FOR
ALL OF THE COASTAL WATERS...AND INTO SUN MORNING FOR THE CENTRAL
AND NORTHERN WATERS. UPPER TROUGH WILL CLOSE OFF WELL OFFSHORE ON
THURSDAY...WITH HIGH PRESSURE RIDGING SOUTH INTO THE CAROLINAS.
THESE FEATURES WILL PRODUCE A TIGHTENED GRADIENT THROUGH THUR...AND
WINDS AND SEAS WILL ONCE AGAIN BE ON THE INC. COULD SEE GUSTS
APPROACH GALE FORCE DURING THE DAY THUR. WAVEWATCH HAS INITIALIZED
A FOOT OR TWO TOO LOW RECENTLY...SO MAINTAINED PREVIOUS FORECAST
WITH MINOR TWEAKS. EXPECT SEAS TO BUILD TO 10-13 FEET ACROSS THE
NORTH/CENTRAL WATERS THUR...AND COULD ONCE AGAIN EXPERIENCE OCEAN
OVERWASH IN THE NORTHERN OUTER BANKS...PARTICULARLY RODANTHE MIRLO
BEACH AREA. EXPECT WAVE PERIODS GENERALLY ENE IN THE 10 TO 12
SECOND RANGE THROUGH THE PERIOD. WINDS WILL DIMINISH ON FRI AS THE
OFFSHORE LOW FINALLY GETS KICKED WELL OUT TO SEA WITH DIGGING LOW
PRESSURE TROUGH PROGGED TO MOVE THROUGH DURING THE WEEKEND. SEAS
WILL BE SLOWER TO RESPOND AND REMAIN ABOVE 6 FEET THROUGH THE WEEKEND.
COLD FRONT WILL PUSH THROUGH THE WATERS EARLY SAT MORNING...WITH NW
WINDS INCREASING BEHIND IT IN MODERATE CAA SAT AFTERNOON THROUGH
EVENING. SMALL CRAFT WINDS EXPECTED ONCE AGAIN FOR MUCH OF THE
WATERS AND SOUNDS.
&&
.TIDES/COASTAL FLOODING...
PER COORDINATION WITH LOCAL OFFICIALS HAVE CANCELLED THE HIGH
SURF AND COASTAL FLOOD ADVISORY FOR OBX THIS MORNING AS NEARSHORE
WAVES HAVE TEMPORARILY SUBSIDED. HOWEVER OCEAN OVERWASH TRAVEL
PROBLEMS REMAIN AT MIRLO BEACH MAINLY AT HIGH TIDE DUE TO THE
RECENT DESTRUCTION OF THE DUNE SYSTEM THERE. WILL HANDLE IMPACTS
IN A SPECIAL WEATHER STATEMENT IN THE SHORT TERM. WILL LIKELY NEED
TO RE-POST HIGH SURF AND COASTAL FLOOD ADVISORIES THERE FOR
EITHER LATE TONIGHT OR EARLY THURSDAY WITH INCREASING WINDS AND
WAVE RUNUP.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY FROM 7 AM THURSDAY TO 7 AM EST FRIDAY FOR
NCZ103.
COASTAL FLOOD ADVISORY FROM 7 AM THURSDAY TO 7 AM EST FRIDAY
FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM EST
FRIDAY FOR AMZ135.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
THURSDAY FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR AMZ152-154.
GALE WARNING FROM 7 AM TO 7 PM EST THURSDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 8 AM EST SATURDAY FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 11 AM EST SUNDAY FOR AMZ150.
&&
SYNOPSIS...BTC
NEAR TERM...BTC/JME
SHORT TERM...BTC/JME
LONG TERM...DAG
AVIATION...DAG/LEP
MARINE...JME/DAG/TL
TIDES/COASTAL FLOODING...BTC/JMEHazardous weather outlook, Nov 21, 4:44 AM EST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 444 AM EST WED NOV 21 2012 NCZ029-044>047-079>081-090>095-098-104-220945- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 444 AM EST WED NOV 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-220945- OUTER BANKS DARE- 444 AM EST WED NOV 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW PRESSURE WILL DEEPEN WELL OFFSHORE THURSDAY WITH NORTHERLY WINDS INCREASING. THIS WILL LEAD TO SEAS AT OR ABOVE 10 FEET OFF THE OUTER BANKS WITH MINOR COASTAL FLOODING AND OVERWASH POSSIABLE AGAIN...ESPECIALLY NEAR PEA ISLAND AND RODANTHE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 21, 12:28 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1228 PM EST WED NOV 21 2012 NCZ103-220300- OUTER BANKS DARE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 1228 PM EST WED NOV 21 2012 ...MINOR OCEAN OVERWASH POSSIBLE THIS AFTERNOON AND AGAIN LATE TONIGHT ACROSS PORTIONS OF HATTERAS ISLAND... INCREASING NORTHERLY FLOW AND SEAS OF 7 TO 9 FEET OCCURRING ALONG THE OUTER BANKS THIS AFTERNOON AND TONIGHT WILL CONTRIBUTE TO MINOR OCEAN OVERWASH A FEW HOURS AROUND THE TIMES OF HIGH TIDE. THE AREA MOST VULNERABLE TO THIS WILL BE AROUND MIRLO BEACH WHERE THE DUNES WERE SEVERELY DAMAGED DURING PREVIOUS STORMS. HIGH TIDE WILL OCCUR AROUND 2 PM THIS AFTERNOON AND 3 AM LATE TONIGHT. WINDS AND WAVES ARE FORECAST TO INCREASE ON THANKSGIVING LEADING TO MORE ENHANCED MINOR COASTAL FLOOD THREAT ALONG HATTERAS ISLAND. A COASTAL FLOOD ADVISORY WILL BE ISSUED LATER TODAY FOR THIS EXPECTED THREAT ALONG THE OUTER BANKS THURSDAY.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:16 PM EST | Small Craft Advisory | MHX | 30 hr | |
| Nov 21, 1:26 PM EST | Coastal Flood Advisory | MHX | 42 hr | |
| Nov 21, 1:26 PM EST | High Surf Advisory | MHX | 42 hr |
Nearby
Gale Warnings in North Carolina, 2012Every gale warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.